Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 78, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Oct 25, 2004, 11:30 PM CDT for Callahan County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 25, 2004, 11:30 PM CDT (04:30 UTC)
- Expired
- Oct 26, 2004, 1:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Callahan County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1097 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 260432 FFWSJT TXC059-260630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1130 PM CDT MON OCT 25 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... CALLAHAN COUNTY IN WEST CENTRAL TEXAS THIS INCLUDES THE CITY OF BAIRD * UNTIL 130 AM CDT * AT 1130 PM CDT...THUNDERSTORM WITH VERY HEAVY RAIN EXTENDED FROM CLYDE TO NEAR BAIRD...MOVING EAST AT 20 MPH. * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR... PUTNAM BY 1150 PM CDT THESE STORMS ARE PUTTING DOWN 1 1/4 INCH OF RAIN IN 1/2 HOUR. RADAR ESTIMATES INDICATE 3 TO 4 INCHES OF RAIN HAS ALREADY FALLEN FROM CLYDE TO NEAR ABILENE. THIS RAIN WILL QUICKLY RUN OFF AND PRODUCE FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3248 9961 3219 9962 3223 9915 3252 9915 $$ 04
1 follow-up statement
000 WGUS74 KSJT 260520 FFSSJT TXC059-260630- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1220 AM CDT TUE OCT 26 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 130 AM CDT FOR CALLAHAN COUNTY... AT 1212 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED STREET FLOODING IN CLYDE. WHILE THE THUNDERSTORMS WITH HEAVY RAINS HAVE MOVED OUT OF CALLAHAN COUNTY...LIGHT RAINS WILL MOVE IN FROM THE SOUTHWEST...AND BEGIN MOVING OVER CLYDE AND BAIRD BETWEEN 1 AND 130 AM. RAINFALL AMOUNTS WILL BE LIGHT...GENERALLY 1/10 INCH OR LESS. EARLIER HEAVY RAINFALL...ESTIMATED TO BE 3 TO 4 INCHES BETWEEN ABILENE AND CLYDE...AND JUST WEST OF EULA...WILL CONTINUE TO PRODUCE FLOODING OF LOW WATER CROSSINGS AND LOW LYING AREAS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3248 9961 3219 9962 3223 9915 3252 9915 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 25, 8:39 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Oct 25, 8:39 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 839 PM CDT MON OCT 25 2004 .UPDATE... WIDESPREAD SHOWERS AND THUNDERSTORMS WERE SPREADING FROM THE NORTHERN CONCHO VALLEY INTO THE BIG COUNTRY AT MID EVENING. THESE THUNDERSTORMS HAD WEAKENED SINCE 6 PM...THOUGH WERE STILL PRODUCING LOCALLY HEAVY RAINFALL. THESE THUNDERSTORMS ARE LIKELY BEING SUSTAINED FROM A LOW LEVEL JET REACHING 30KTS...PER KSJT VAD WIND PROFILER. ADDITIONAL THUNDERSTORMS WERE CROSSING THE RIO GRANDE INTO VAL VERDE COUNTY...HEADED TOWARD THE NORTHEAST. WITH INCREASING LOW LEVEL JET AND STRONG 250 MB DIVERGENCE PERSISTING OVERNIGHT...EXPECT STORMS TO CONTINUE. PRESENT FORECAST IN GOOD SHAPE. ONLY VERY MINOR ADJUSTMENTS MADE. 14 && .PREV DISCUSSION... OBVIOUS MAIN CONCERN WILL BE HEAVY RAINFALL POTENTIAL THROUGH TOMORROW EVENING. CURRENTLY...WATER VAPOR IMAGERY SHOWING SOUTHWEST FLOW WITH PACIFIC MOISTURE STREAMING OVER OUR AREA. PLENTY OF LOW LEVEL MOISTURE IS STILL IN PLACE WITH MID 60F DEWPOINTS AND PW NEAR 2 INCHES ON 12Z DRT SOUNDING AND 1 INCH ON 12Z MAF SOUNDING. A COLD FRONT CONTINUES TO SAG JUST NORTH OF LBB TO CDS. 12Z GFS AND ETA MODEL RUNS SOMEWHAT CONSISTENT IN THE SHORT TERM WITH INCREASING THE LLJ AS A UPPER LEVEL DISTURBANCE MOVES OUT OF MEXICO OVER THE AREA TONIGHT. THIS WITH THE FRONT SHOULD CREATE THE POTENTIAL FOR HEAVY RAINFALL TO DEVELOP MAINLY ACROSS OUR WESTERN AREAS AND THEN INTO THE BIG COUNTRY TUESDAY MORNING. WE DECIDED TO GO WITH A FFA FOR THE WHOLE COUNTY AREA AS OUR SOUTHERN AND EASTERN AREAS HAVE ALREADY RECEIVED SOME RAINFALL AND THE MAIN HEAVY RAINFALL IS EXPECTED OVER OUR WESTERN AND NORTHERN AREAS. SOME THUNDERSTORM ACTIVITY COULD AFFECT OUR EASTERN AND SOUTHERN AREAS AS WELL. AFTER TUESDAY...KEEP SOME POPS AS MODELS CONTINUE TO HAVE A DIFFICULT TIME HANDLING THE TIMING OF ANY UPPER LEVEL DISTURBANCES THAT MOVE THROUGH THE AREA AS STRONG JET REMAINS OVER THE AREA. WE TREND POPS DOWN WED THROUGH THU AND THEN SLIGHT INCREASE AGAIN FRI AS POSSIBLE FRONT PUSHES INTO THE AREA. FRONT QUICKLY STALLS AND WASHES OUT SAT AND SUN. SUN INTO MON ANOTHER LOW POSSIBLY DEVELOPS IN SW KS WITH PACIFIC FRONT OR DRYLINE. WILL KEEP SOME POPS IN THE EASTERN AREAS...BUT ONLY A SLIGHT CHANCE AS DRY SLOT MAY SET UP WHICH MAY DECREASE THE CHANCE OF THUNDERSTORMS. && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH 4 PM TUESDAY FOR ALL ZONES. && 10
Hazardous weather outlook, Oct 25, 1:32 PM CDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 132 PM CDT MON OCT 25 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-261900- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 132 PM CDT MON OCT 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... A TROPICAL-LIKE ATMOSPHERE WILL CONTINUE ACROSS THE OUTLOOK AREA THIS AFTERNOON AND TONIGHT. ANY THUNDERSTORMS WHICH DEVELOP ACROSS THE OUTLOOK AREA LATER THIS EVENING AND TONIGHT MAY PRODUCE VERY HEAVY RAINFALL. THE MAIN THREAT WILL BE FROM FLOODING AND FLASH FLOODING. .DAYS TWO THROUGH SEVEN... THE THUNDERSTORM POTENTIAL WILL CONTINUE ACROSS THE OUTLOOK AREA THROUGH TOMORROW NIGHT. FLOODING AND FLASH FLOODING WILL REMAIN THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 23/HUBER
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 10:07 PM CDT | Flash Flood Warning | SJT | Taylor | 3 hr |
| Oct 26, 6:32 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 58 min |
| Oct 26, 6:52 AM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 53 min |
| Oct 26, 1:29 PM CDT | Flash Flood Warning | SJT | Sutton | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.